Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 127, NWS Indianapolis, IN

June 30, 2005Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2005, 6:28 PM EST for Randolph County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 6:28 PM EST (23:28 UTC)
Expired
Jun 30, 2005, 7:15 PM EST
In force
47 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Randolph County, IN

The radar

The Indianapolis radar (KIND), 117 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:35 PM ESTTSTM WND DMG5 S Parker City, INONE HOME DAMAGED AND ONE BARN DESTROYED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:40 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 302328
SVRIND
INC135-010015-
/O.NEW.KIND.SV.W.0127.050630T2328Z-050701T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EST THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN EAST CENTRAL INDIANA

* UNTIL 715 PM EST

* AT 624 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM RIDGEVILLE TO FARMLAND...OR
  ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF MUNCIE TO 10
  MILES EAST OF MUNCIE...AND MOVING EAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LOSANTVILLE AROUND 635 PM EST
  MODOC AROUND 645 PM EST
  WINCHESTER AROUND 700 PM EST
  UNION CITY AROUND 715 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4032 8512 4022 8513 4017 8522 4001 8520
      4002 8483 4032 8481

$$
3 follow-up statements
000 
WWUS53 KIND 302342
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EST THU JUN 30 2005

INC135-010015-
/O.CON.KIND.SV.W.0127.000000T0000Z-050701T0015Z/
RANDOLPH-
642 PM EST THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EST FOR
RANDOLPH COUNTY...

AT 637 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RIDGEVILLE TO MODOC...OR
ALONG A LINE EXTENDING FROM 22 MILES SOUTHWEST OF COLDWATER TO 19
MILES SOUTHEAST OF MUNCIE...MOVING EAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINCHESTER AROUND 650 PM EST
  SARATOGA AROUND 655 PM EST
  LYNN AROUND 710 PM EST
  UNION CITY AROUND 715 PM EST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4032 8512 4022 8513 4017 8522 4001 8520
      4002 8483 4032 8481

$$

JEO
000 
WWUS53 KIND 302356
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EST THU JUN 30 2005

INC135-010015-
/O.CON.KIND.SV.W.0127.000000T0000Z-050701T0015Z/
RANDOLPH-
656 PM EST THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EST FOR
RANDOLPH COUNTY...

AT 650 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WINCHESTER TO LYNN...OR ALONG A LINE EXTENDING FROM 20 MILES
NORTHWEST OF GREENVILLE TO 15 MILES NORTHWEST OF RICHMOND...MOVING
EAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LYNN AROUND 705 PM EST
  UNION CITY AROUND 715 PM EST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4026 8502 4017 8522 4001 8519 4002 8483
      4032 8481

$$

JEO
000 
WWUS53 KIND 010015
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EST THU JUN 30 2005

INC135-010024-
/O.EXP.KIND.SV.W.0127.000000T0000Z-050701T0015Z/
RANDOLPH-
715 PM EST THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 715
PM EST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4026 8502 4017 8522 4001 8519 4002 8483
      4032 8481

$$

JEO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM EST, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 30, 2:15 PM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EST THU JUN 30 2005

.DISCUSSION...A COLD FRONT WILL MOVE THROUGH INDIANA OVERNIGHT
BRINGING A WELCOME CHANGE TO THE WEATHER. MAIN PROBLEM WILL BE THE
TIMING OF THE THUNDERSTORMS. THUNDERSTORMS MOVED THROUGH MAINLY THE
NORTHERN SECTIONS OF THE CWA THIS MORNING. THIS HAS CAUSED THE
ATMOSPHERE TO BECOME A LITTLE MORE STABLE IN THE NORTH.

IN THE SOUTH CAPES RUNNING 4000. THIS IN ADDITION STRONG MID LEVEL
FLOW MAY BRING MORE STORMS TO THE AREA OVERNIGHT AS THE FRONT MOVES
THROUGH. WILL GO WITH ISOLATED THUNDERSTORMS UNTIL LATER THIS
EVENING THEN INCREASE TO SCATTERED. THE MAIN SEVERE THREAT OF THESE
STORMS WILL BE STRONG WINDS...VERY HEAVY RAIN AND SMALL HAIL. THIS
AFTERNOON TEMPS DROPPING 5-8 AFTER FROPA. WITH THE FRONT NOT MOVING
THROUGH UNTIL LATER THIS EVENING THE MAIN TEMPERATURE EFFECT WILL
NOT OCCUR UNTIL FRIDAY.

MORE PLEASANT WEATHER WILL BEGIN TO MOVE INTO INDIANA ON FRIDAY.
PROJECTED SOUNDINGS ARE DRY BUT SOME CU MAY STILL DEVELOP. ETA CU
RULE HAS SCT-BKN WHILE THE GFS HAS CLEAR. SOME INSTABILITY WILL
REMAIN WITH THE CYC FLOW SO WILL GO PARTLY SUNNY. TEMPS WILL BE 5-8
LOWER THEN TODAY.

FLOW FROM NW WILL CONTINUE FRIDAY NIGHT AND SATURDAY. SKIES WILL
CLEAR WHICH WILL ALLOW GOOD RADIATIONAL COOLING. WILL DROP TEMPS TO
NEAR THE CURRENT FOREAST VALUES IN THE MID 50S TO LOWER 60S.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

HAINES
Hazardous weather outlook, Jun 30, 4:07 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 PM EST THU JUN 30 2005

INZ021-028>031-035>049-051>057-060>065-067>072-011100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
254 PM EST THU JUN 30 2005

.DAY ONE...TONIGHT

AN EXTREMELY UNSTABLE AIR MASS REMAINS OVER CENTRAL INDIANA. A COLD
FRONT MOVING THROUGH THIS EVENING WILL GENERATE STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
WINDS AND HEAVY RAIN.  HAIL AND ISOLATED TORNADOES ARE LESS LIKELY
BY STILL A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH MONDAY. THERE WILL
BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THE PRESENT
TIME THESE SHOULD NOT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER SPOTTERS MAY BE NEEDED TONIGHT. MONITOR WEATHER RADIO
FOR THE LATEST STATUS OF THE STORMS.

In the hours before

Local storm report, Jun 30, 6:07 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             GREENTOWN               40.48N 85.96W
06/30/2005  0.75 INCH        HOWARD             IN   TRAINED SPOTTER

&&

DTUCEK
Local storm report, Jun 30, 6:11 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
611 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             MARKLEVILLE             39.98N 85.62W
06/30/2005  0.75 INCH        MADISON            IN   AMATEUR RADIO

&&

DTUCEK
Local storm report, Jun 30, 6:13 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             MARKLEVILLE             39.98N 85.62W
06/30/2005  0.75 INCH        MADISON            IN   TRAINED SPOTTER

&&

DTUCEK
Local storm report, Jun 30, 6:18 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             2 E ALBANY              40.30N 85.20W
06/30/2005  0.75 INCH        RANDOLPH           IN   LAW ENFORCEMENT

            DIME SIZE HAIL AT STATE ROUTE 1 AND 28

&&

DTUCEK
Local storm report, Jun 30, 6:26 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
626 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND GST     PARKER CITY             40.19N 85.20W
06/30/2005  60 MPH           RANDOLPH           IN   LAW ENFORCEMENT

&&

PUMA
Local storm report, Jun 30, 6:27 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             PARKER CITY             40.19N 85.20W
06/30/2005  1.00 INCH        RANDOLPH           IN   LAW ENFORCEMENT

&&

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:28 AM ESTSevere Thunderstorm WarningINDHamilton, Madison32 min
Jun 30, 4:51 PM ESTSevere Thunderstorm WarningINDHoward41 min
Jun 30, 5:36 PM ESTSevere Thunderstorm WarningINDHoward24 min
Jun 30, 5:56 PM ESTSevere Thunderstorm WarningINDDelaware, Randolph49 min
Jun 30, 6:08 PM ESTSevere Thunderstorm WarningINDDelaware, Henry, Madison37 min
Jun 30, 6:46 PM ESTSevere Thunderstorm WarningINDHenry45 min
Jun 30, 6:57 PM ESTSevere Thunderstorm WarningINDGreene, Owen44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.